Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2019, 7:58 PM EDT for Chester County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 7:58 PM EDT (23:58 UTC)
- Expired
- Aug 21, 2019, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 111 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WWUS81 KPHI 212358
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
758 PM EDT Wed Aug 21 2019
PAZ060-101>103-220045-
Western Montgomery-Western Chester-Eastern Chester-Berks-
758 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTHERN CHESTER COUNTIES...
At 758 PM EDT, a strong thunderstorm was located over New Morgan, or
10 miles south of Reading, moving east at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pottstown, Phoenixville, Birdsboro, Collegeville, Royersford, Trappe,
Honey Brook, Schwenksville, Elverson, Green Lane, New Morgan,
Pughtown, Spring Mount, Lionville-Marchwood, Valley Forge, Glenmoore,
Paoli, Chester Springs, Lionville and Gilbertsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4036 7545 4011 7545 4010 7546 4009 7545
4001 7545 4006 7593 4011 7594 4014 7588
4024 7603 4027 7603
TIME...MOT...LOC 2358Z 266DEG 22KT 4019 7586
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:39 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 21, 6:39 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
639 PM EDT Wed Aug 21 2019
.SYNOPSIS...
A cold front extended from low pressure in southwestern Quebec
to the middle Mississippi River Valley this afternoon. The
boundary will progress slowly to the southeast. It is forecast
to move into our region on Thursday night before drifting to our
south on Friday. High pressure is expected to follow for the
weekend. The high should gradually lose its influence over our
weather during the early and middle parts of the new week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat indices have dropped below Heat Advisory thresholds, thus,
the advisory has been dropped across the area.
Severe threat has also dissipated with earlier convection along
and west of I-95, so the Severe Thunderstorm Watch has been
cancelled for these areas. Instability remains somewhat strong
with MUCAPE values still in excess of 1000-2000 J/kg across NJ
and Delmarva, thus, the watch continues mainly east of I-95.
Shear has been relatively meager this afternoon. The weakening
of the shortwave trough that has moved into the area out of the
Great Lakes has also deamplified, which has resulted in less
directional shear than what much of the guidance was suggesting
earlier this morning. This may be what is hindering the severe
threat this afternoon and evening.
Damaging winds will continue to be the main threat across this
area, although there will be a threat for hail with a fair
amount of CAPE above the freezing level. Another concern this
afternoon will be the potential for heavy rainfall. PW values
remain 1.75-2.00 inches, so any thunderstorm will be efficient
rain producers.
Things will settle down overnight. The second half of the
overnight looks dry. Temperatures will fall back into the mid
60s to mid 70s depending on location. Some patchy fog is
possible, especially across those locales that see any rain into
the evening hours.
Winds will become less than 10 mph and veer to the west.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As a result of the winds veering to the west (at least 1st half
of day), dewpoints are forecast to be a few degrees lower
tomorrow. And with the lower dewpoints, we are seeing lower
apparent temperatures. The I-95 corridor and NJ coastal plain
will see apparent temperatures in the mid to upper 90s. The
Delmarva will see apparent temperatures around 100. While it
will still be quite hot, these values are below Heat Advisory
criteria. We will not issue an advisory at this time. Actual air
temperatures are forecast to be around 80 across the Poconos,
the upper 80s across Berks and the Lehigh Valley, around 90
across the I95 corridor and coastal plain, and in the mid to
upper 80s near the ocean.
A cold front will be knocking on our doorstep tomorrow morning.
By days end, it should be slowly working across east central PA
and northern NJ. A weak low could be riding along the front as
we head into the evening hours. With better forcing tomorrow,
more organized precipitation is possible. Per the SPC convective
outlook, at this time, the area remains under a marginal risk.
Per WPC, the area remains under a marginal risk for excessive
rainfall.
Winds should be 10 mph or less for most tomorrow. While they
are expected to turn more westerly tonight, they should back to
southwest again tomorrow afternoon as the cold front approaches.
Of course, winds could be stronger in and in the vicinity of
storms.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The cold front approaching from the northwest is forecast to
move into our region on Thursday evening. Showers and
thunderstorms ahead of and with the front will produce locally
heavy rain on Thursday evening. Also, there remains a chance for
isolated strong wind gusts and hail.
As the cold front settles in our region on Thursday night,
showers and thunderstorms will linger. However, the potential
for heavy rain, strong wind gusts and hail should diminish from
northwest to southeast as conditions stabilize somewhat.
The front is expected to be across the Delmarva Region on
Friday morning, and it should continue to sink slowly to the
south. We will continue to mention a chance of showers and
thunderstorms for Friday, especially from the Philadelphia
metropolitan area southward.
High pressure is expected to be centered in Ontario on Friday
night. The high should build east and southeastward over the
weekend, bringing dry weather and cooler temperatures to our
region. A northeast to east flow is forecast to develop by
Sunday. While some of the guidance is showing some spotty light
precipitation for Sunday, it may be a case where the effects of
the trajectory off the ocean are overdone. Perhaps the indicated
moisture will only manifest itself in the form of some cloud
cover.
As the high moves farther away from our region, a trailing
surface ridge to the lee of the Appalachians is expected to
narrow on Monday before gradually losing its influence over our
weather on Tuesday and Wednesday. Guidance consensus regarding
the timing and coverage of any precipitation during the early
and middle parts of the new week is lacking. As a result, we
have included only a slight chance for showers and
thunderstorms.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Showers and thunderstorms will be possible this
evening, especially for MIV and ACY as a line of thunderstorms
pushes east through the early overnight. Lower ceilings and
vsbys are possible with any shower or thunderstorm. In addition,
patchy fog may develop overnight, especially where rainfall
occurs during the afternoon and evening hours. A mix of VFR and
MVFR conditions are expected through daybreak.
Thursday...Mainly VFR, though brief restrictions may occur in
morning fog and afternoon showers/storms. West to southwest
winds up to 10 kt are expected.
OUTLOOK...
Thursday evening...Showers and thunderstorms with MVFR and IFR
conditions. The rain may be heavy at times. Southwest to west
wind 5 to 10 knots.
Thursday night...Mainly VFR. A chance of showers and
thunderstorms with locally MVFR and IFR conditions. Northwest
wind 5 to 10 knots.
Friday...Mainly VFR. A chance of showers and thunderstorms,
mainly from the KPHL area southward. Northwest wind 5 to 10
knots.
Friday night...Mainly VFR. A chance of showers and
thunderstorms around KILG, KMIV and KACY. North wind 10 knots or
less.
Saturday...Mainly VFR. North to northeast wind 5 to 10 knots.
Saturday night...Mainly VFR. Northeast wind 10 knots or less.
Sunday...Mainly VFR. Northeast to east wind around 10 knots.
Sunday night...Mainly VFR. Northeast wind 5 to 10 knots.
Monday...Mainly VFR. Northeast to east wind around 10 knots.
&&
.MARINE...
Tonight...A SCA is in effect through 10 pm on the lower DE bay
and through 4 am on the ocean. Winds are expected to gust to 25
kt. Seas are expected to build up to 4 feet. Both winds and seas
will diminish the second half of the night.
Thursday...Sub-SCA conditions are expected.
OUTLOOK...
Thursday night through Saturday night...No marine headlines are
anticipated.
Sunday through Monday...A northeasterly wind 15 to 20 knots
with gusts around 25 knots should cause wave heights on our
ocean waters to build to 5 or 6 feet.
RIP CURRENTS...
With winds 15-20 knots on the ocean, and seas building to 4-5
feet with a period of 6-8 seconds, the rip current remains
moderate for New Jersey, but low for Delaware.
Similar conditions are anticipated for Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ450>455.
Small Craft Advisory until 10 PM EDT this evening for ANZ431.
&&
Synopsis...Iovino
Near Term...Davis/Kruzdlo
Short Term...Kruzdlo
Long Term...Iovino
Aviation...Davis/Iovino/Kruzdlo
Marine...Davis/Iovino/KruzdloHazardous weather outlook, Aug 21, 7:53 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 753 PM EDT Wed Aug 21 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-230000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 753 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance of thunderstorms continues for Thursday with locally strong wind gusts, heavy rainfall and localized flooding possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-230000- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 753 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance of thunderstorms continues for Thursday with locally strong wind gusts, heavy rainfall and localized flooding possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-230000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 753 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some thunderstorms may produce briefly strong wind gusts and hazardous conditions on the waters in their proximity on Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 21, 4:21 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PHOENIXVILLE 40.13N 75.51W
08/21/2019 E0.25 INCH CHESTER PA PUBLIC
&&
STAARMANNLocal storm report, Aug 21, 5:23 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FAR HILLS 40.68N 74.64W
08/21/2019 SOMERSET NJ PUBLIC
TREE SNAPPED ON MAIN STREET NEAR FAR HILLS
IN BEDMINSTER TWP. TIME ESTIMATED FROM
RADAR.
&&
STAARMANNLocal storm report, Aug 21, 5:56 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG PHOENIXVILLE 40.13N 75.52W
08/21/2019 CHESTER PA PUBLIC
SEVERAL LARGE TREE LIMBS SNAPPED. TIME
ESTIMATED FROM RADAR.
&&
STAARMANNLocal storm report, Aug 21, 5:57 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL COLLEGEVILLE 40.19N 75.45W
08/21/2019 E0.70 INCH MONTGOMERY PA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
STAARMANNSpecial weather statement, Aug 21, 7:56 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
756 PM EDT Wed Aug 21 2019
MDZ019-020-220030-
Talbot-Caroline-
756 PM EDT Wed Aug 21 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT AND CAROLINE
COUNTIES...
At 756 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Skipton to Easton to near Oxford.
Movement was east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Easton, Denton, Federalsburg, Trappe, Preston, Oxford, Queen Anne,
Tanyard, Harmony, Smithville, Skipton, Agner, Matthews, Choptank,
Hambleton, Griffin, Windyhill, Cordova and Hillsboro.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3860 7606 3863 7608 3864 7615 3868 7617
3868 7621 3877 7614 3888 7612 3888 7610
3891 7611 3894 7573 3864 7570 3869 7577
3868 7580 3870 7580 3871 7584 3868 7593
3859 7600
TIME...MOT...LOC 2356Z 278DEG 18KT 3890 7604 3877 7606 3863 7618
GorseSpecial weather statement, Aug 21, 7:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
758 PM EDT Wed Aug 21 2019
PAZ060-101>103-220045-
Western Montgomery-Western Chester-Eastern Chester-Berks-
758 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTHERN CHESTER COUNTIES...
At 758 PM EDT, a strong thunderstorm was located over New Morgan, or
10 miles south of Reading, moving east at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pottstown, Phoenixville, Birdsboro, Collegeville, Royersford, Trappe,
Honey Brook, Schwenksville, Elverson, Green Lane, New Morgan,
Pughtown, Spring Mount, Lionville-Marchwood, Valley Forge, Glenmoore,
Paoli, Chester Springs, Lionville and Gilbertsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4036 7545 4011 7545 4010 7546 4009 7545
4001 7545 4006 7593 4011 7594 4014 7588
4024 7603 4027 7603
TIME...MOT...LOC 2358Z 266DEG 22KT 4019 7586
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:30 AM EDT | Small Craft Advisory | PHI | 23 hr | |
| Aug 21, 4:24 AM EDT | Special Marine Warning | PHI | 96 min | |
| Aug 21, 5:32 AM EDT | Special Marine Warning | PHI | 58 min | |
| Aug 21, 4:15 PM EDT | Special Weather Statement | PHI | Hunterdon | 30 min |
| Aug 21, 4:36 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 54 min |
| Aug 21, 3:01 PM EDT | Special Weather Statement | PHI | Berks | 29 min |
| Aug 21, 3:08 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 34 min |
| Aug 21, 4:07 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Montgomery | 38 min |
| Aug 20, 11:47 PM EDT | Special Weather Statement | PHI | Sussex | 43 min |
| Aug 21, 7:56 PM EDT | Special Weather Statement | PHI | Caroline | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.